Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Alternatives to Kaletra?
Jun 28, 2013

I am a 21 year old female and I was raped on 6/22/2013. I went to the emergency room and was prescribed Lamiivudine- Zidovudine and Kaletra as well as Doxycicln to prevent STD's. The second day of taking them my throat started swelling at night and my nose became runny. I do not know if I am allergic to one or all of them so what should I do?

Response from Dr. Henry

Sorry to hear about your terrible experience. Your HIV meds would rarely cause a sudden serious allergic reaction. Your symptoms could be due to allergy, cold, drug reaction or other problems so your question is a very good one. I have never observed an acute allergic reaction to your HIV meds but it can happen theoretically. If possible recommend being seen or at least discussing with your primary care doctor or the prescribing clinic/emergency room. If the symptoms worsen when taking the meds over another dose or two would hold the meds since the risk from the meds would seem to be greater than the possible benefit until you can be evaluated further so that your overall health can be protected. KH



Previous
Muscle pain and dizziness with Isentress/Truvada
Next
Non-itchy rash; muscle pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement